New to this site

Hi everyone, I would just like to introduce myself; ì am a 48 year old male, I started with restless leg syndrome in 2007 when I gradually came of diazepam. I thought it was just a side effect from coming off the tablets but over a year went by and still the systems got no better. I went to my gp and she gave me sleeping pills, this just made things even worse. I stopped talking the pills after a week and just carried on as before. I left it for around another six months before going back to my gp and explained in mote depth about my legs. This was the first time I heard about restless leg syndrome, she gave me codeine and said they are go food to relax the nerves in the legs.,I was very sceptical as I thought codeine was just a pain killer. I took the fittest dose around 6pm and couldn't believe the effects, I was so relaxed and my legs felt the same, this was the first time in nearly 2 years that I felt like this. I went straight to bed around 7pm and slept until the following morning. This was the case for the next 4 months or so but then the symptoms stated again, i went back to my gp and she upped the dosage and that worked great for the next 4 months or so then symptoms stated again. Went back to my gp and she couldn't up the dose anymore. I carried on for the next 5 months with the dose I was on and I was back to square one,the rls was a bad as ever. I went back to my gp and said I couldn't cope, she proscribed me ripinarole, used to relieve Parkinson's disease symptoms, which i have been on ever since. They do help but I still suffer really bad and it's getting worse.

I do apologise for rambling but it's good to be able to chat to people who understand.

Is there any other meds I could ask for?

Kind regards

Sean

12 Replies

oldestnewest
  • I don't understand why you should have had to increase the codeine- as far as I know it doesnt augment- as I think is happening with the Ropinerol.

    I suspect there is more going on in terms of triggers in your life.

    Could you give us a timeline of all your medications ( of all kinds) since before you started with the codeine.

    Good luck.

  • Thank you for your reply. When I first increased the codeine the rls symptoms totally went, but as soon as my body gets used to it the symptoms returned, may just be a coincidence, I don't know.

    As for my meds, like I mentioned I was on diazepam for over 10 years, the doctors wanted me off them so I was reduced over a period of around 3 months. That's that's when the rls started. I have been on citalipram 20mg a day ever since. I also take oemprazole for a hiatus hernia I have. That is all the meds I am on aparr from the ripinarole for the rls.

    Thanks again

  • Hi and welcome Sean. Citalipram is an SSRI antidepressant and unfortunately they make RLS much worse for most people so it is highly likely that it is working against you.

    What dose is your Ropinerole as it is possible that you may have augmentation from it? If RLS worsens when taking one of the Dopamine Agonists like Ropinerole then augmentation is always the first suspect.

    Will wait to hear back from you before any more suggestions

    Pippins2

  • Grand Sean - Pippins got there before me!😆

    I concur with all she says.

    The codeine failure could have been due to tolerance.

    You will need to check out augmentation- either search here or check out rls-uk.org

    . Good luck.

  • I am going to look up this augmentation lol. You will have to excuse my lack of knowledge 😊

  • I am on 2mg of ripinarole a night. I do appreciate your suggestions as I'm not getting anywhere with my gp.

  • Hi Sean,I believe you are taking the maximum recommended dosage of Ropinirole which is 2mg.

    Here is a link about augmentation that you may find helpful:

    sleepreviewmag.com/2015/02/...

  • Sean there's a post explaining augmentation 12 posts below this one. Nothing to excuse we all have to start at the beginning ☺

  • Sean I meant to mention about the Citalipram.There are a couple of antidepressant meds which are "safer " as in less likely to worsen your RLS. Wellbutrin (not available in the UK ) and Trazadone. Mirtazapine can be tolerated by some RLS sufferers.

  • Thank you so much pippins 😁

  • I take ropinrole too, but I have to keep upping the dose as it wears off. I find that if I eat fish I really suffer badly!

  • Hi bee

    That's interesting about the fish, I think I need to monitor my eating a bit more. I know what you mean about the ripinarole, it doesn't sho the job for me anymore but if I don't take it the symptoms are much worse.

    I am looking more into this augmentation that the users on this site has kindly put me on to, perhaps taking more meds is not the answer; but I do understand it seems like an easy fix at the time.

    Well ice had a terrible nights sleep and its nearly time to get up for work 😴

    Good luck

You may also like...